Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 425, NWS Memphis, TN

September 7, 2012Lawrence County, Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Sep 7, 2012, 4:34 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2012, 4:34 PM CDT (21:34 UTC)
Expired
Sep 7, 2012, 5:15 PM CDT
In force
41 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 158 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2161 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

793 
WUUS54 KMEG 072134
SVRMEG
ARC075-121-072215-
/O.NEW.KMEG.SV.W.0425.120907T2134Z-120907T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
434 PM CDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...

* UNTIL 515 PM CDT

* AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES WEST OF
  RAVENDEN...OR 20 MILES NORTHWEST OF LAKE CHARLES STATE PARK...AND
  MOVING EAST AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
  CHARLES STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3624 9134 3625 9133 3625 9127 3629 9126
      3629 9107 3596 9116 3602 9136 3623 9136
TIME...MOT...LOC 2134Z 277DEG 13KT 3619 9145

$$
2 follow-up statements
979 
WWUS54 KMEG 072210
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
510 PM CDT FRI SEP 7 2012

ARC075-121-072215-
/O.CON.KMEG.SV.W.0425.000000T0000Z-120907T2215Z/
LAWRENCE AR-RANDOLPH AR-
510 PM CDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTH CENTRAL RANDOLPH AND WESTERN LAWRENCE COUNTIES...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
ANNIEVILLE...OR 12 MILES NORTHWEST OF LAKE CHARLES STATE PARK...
MOVING EAST AT 20 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMITHVILLE...
EATON AND LAKE CHARLES STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3624 9134 3625 9133 3625 9127 3629 9126
      3629 9107 3596 9116 3602 9136 3623 9136
TIME...MOT...LOC 2210Z 273DEG 17KT 3617 9129

$$
427 
WWUS54 KMEG 072217
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
517 PM CDT FRI SEP 7 2012

ARC075-121-072228-
/O.EXP.KMEG.SV.W.0425.000000T0000Z-120907T2215Z/
LAWRENCE AR-RANDOLPH AR-
517 PM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RANDOLPH AND
WESTERN LAWRENCE COUNTIES HAS EXPIRED...

AT 518 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

.CONTINUE TO MONITOR WEATHER CONDITIONS AS FUTURE WARNINGS ARE
POSSIBLE FOR YOUR AREA.

LAT...LON 3624 9134 3625 9133 3625 9127 3629 9126
      3629 9107 3596 9116 3602 9136 3623 9136
TIME...MOT...LOC 2210Z 273DEG 17KT 3617 9129

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:34 PM CDT, 2 hours earlier.

Area forecast discussion, Sep 7, 2:34 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
234 PM CDT FRI SEP 7 2012

.DISCUSSION...

WATCHING THUNDERSTORM DEVELOPMENT OVER NORTHWEST ARKANSAS OUT
AHEAD OF THE APPROACHING COLD FRONT. SOME OF THIS ACTIVITY COULD
MAKE IT INTO NORTHEAST ARKANSAS IN A COUPLE OF HOURS. MEANWHILE...THE COLD
FRONT NOW STRETCHES PEORIA ILLINOIS TO NEAR TULSA OKLAHOMA. THE COLD
FRONT WILL BEGIN MOVING INTO THE MIDSOUTH AROUND 00Z(7 PM). EXPECT
A SQUALL LINE ALONG THE FRONT WHICH COULD BE SEVERE. DAMAGING
WINDS WILL BE THE MAIN THREAT FROM THE STORMS. MOST OF THE
PRECIPITATION WILL FALL POST-FRONTAL AND WILL BE IN THE FORM OF
JUST RAIN. COOLER TEMPERATURES WILL BEGIN TO FILTER INTO THE AREA
BEHIND THE FRONT.

SOME LINGERING RAIN WILL OCCUR ACROSS MUCH OF NORTH MISSISSIPPI AND
PORTIONS OF SOUTHWEST TENNESSEE SATURDAY MORNING BUT THE RAIN WILL
QUICKLY CLEAR BY NOON. PLEASANT TEMPERATURES WILL OCCUR WITH HIGHS
IN THE MID 70S TO AROUND 80 DEGREES.

SFC HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THE BEGINNING OF
THE WEEK. COOL TEMPERATURES WILL CONTINUE AS MODELS SHOW A
REINFORCING DRY COLD FRONT MOVING THROUGH ON SUNDAY. HIGHS WILL
RANGE FROM THE MID 70S TO LOWER 80S WHILE THE LOWS WILL BE IN THE
50S. BY THE MIDDLE OF THE WEEK...AN UPPER RIDGE WILL BUILD INTO THE
AREA AS THE SFC HIGH SHIFTS EAST. SFC WINDS WILL TURN AROUND TO THE
SOUTH AND TEMPERATURES WILL MODERATE. EXPECT HIGHS IN THE MID 80S TO
AROUND 90 DEGREES WITH LOWS IN THE UPPER 50S TO MID 60S. DRY
CONDITIONS WILL PREVAIL THROUGH THE ENTIRE PERIOD.

KRM

&&

.AVIATION...

18Z TAF CYCLE

VFR CONDITIONS SHOULD PERSIST INTO THE EARLY EVENING HOURS. A
LITTLE CONCERNED ABOUT TSRA POTENTIAL THIS AFTERNOON. SOME SHORT
TERM MODELS SHOW SCT TSRAS DEVELOPING ACROSS THE MIDSOUTH OVER THE
NEXT SEVERAL HOURS. THE AIRMASS IS VERY UNSTABLE SO WILL MONITOR
THIS POTENTIAL. FOR NOW WILL LEAVE VCTS OUT OF THE TAFS THROUGH
THE AFTN HOURS. A STRONG COLD FRONT WILL PUSH INTO THE MIDSOUTH
THIS EVENING. EXPECT A LINE OF SHRAS AND TSRAS ALONG AND IN
ADVANCE OF THE FRONT. IFR VSBYS WILL BE POSSIBLE WITH THE HEAVIER
TSRAS. AFTER FRONTAL PASSAGE EXPECT A FEW HOURS OF SHRAS WITH
OCNL MVFR VSBYS. CIGS WILL ALSO DETERIORATE AFTER FRONTAL PASSAGE
TO MVFR LEVELS. PRECIP WILL TAPER OFF AND CLOUDS WILL SCT OUT FROM
NW TO SE SATURDAY MORNING.

SJM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  67  78  57  82 / 100  20   0   0
MKL  68  76  52  80 / 100  30   0   0
JBR  63  77  54  81 / 100  10   0   0
TUP  71  79  56  81 /  90  60   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CRAIGHEAD-
     CRITTENDEN-CROSS-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-ST.
     FRANCIS.

MO...NONE.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CALHOUN-COAHOMA-
     DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-
     TUNICA-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR FAYETTE-LAUDERDALE-
     SHELBY-TIPTON.

&&
Hazardous weather outlook, Sep 7, 3:48 AM CDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
348 AM CDT FRI SEP 7 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
348 AM CDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON
THROUGH TONIGHT ACROSS THE ENTIRE MID SOUTH. THE PRIMARY SEVERE WEATHER
RISK WILL BE DAMAGING WINDS...ALTHOUGH THERE WILL ALSO BE SOME
POTENTIAL FOR LARGE HAIL AND AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF
WEST TENNESSEE...NEAR THE TENNESSEE RIVER AND NORTHEAST
MISSISSIPPI THROUGH SATURDAY MORNING. THE PRIMARY SEVERE WEATHER
THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY FROM LATE THIS AFTERNOON THROUGH SATURDAY
MORNING.

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:15 PM CDTAreal Flood AdvisoryMEGCrittenden, Lee90 min
Sep 6, 8:46 PM CDTSpecial Weather StatementMEGCrittenden29 min
Sep 6, 8:59 PM CDTAreal Flood AdvisoryMEGCrittenden61 min
Sep 6, 9:47 PM CDTFlash Flood WarningMEGCrittenden99 min
Sep 7, 3:22 AM CDTHeat AdvisoryMEGCraighead, Crittenden, Cross, Lee, Mississippi, Phillips and 2 more16 hr
Sep 7, 5:18 PM CDTSpecial Weather StatementMEGLawrence27 min
Sep 7, 5:54 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence, Randolph51 min
Sep 7, 6:39 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence, Poinsett51 min
Sep 7, 6:46 PM CDTAreal Flood AdvisoryMEGLawrence89 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.